Hail, Talbot
- When
- July 4, 7:25 PM EST
- Where
- Talbot County, Trappe
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.667, -76.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 4, 12:50 PM EST, 6 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 150 PM EDT WED JUL 4 2001 DISC: UPPER LVL CYCLONIC FLOW WILL KEEP TEMPS BEARABLE FOR NEXT COUPLE OF DAYS BUT OCNLY BRING S/W S MOVING OVER THE REGION. FIRST ARRIVES ON THE SCENE THIS EVENING. EARLIER SHOWERS/TSTMS OFFSHORE XCPT SOME LINGERING HVY SHWRS OVER OCEAN/BURLINGTON COS NJ AND W/B MOVING OFFSHORE SHRTLY. CLDS THINNING OUT OVER CHESAPEAKE REGION INTO CENTRAL PA. CLD MOTION/UPPER LVL WINDS BRING SOME SUN TO PHL AREA AROUND 200 PM. QUESTION OF HOW UNSTABLE ATMOS BECOMES IN ADVANCE OF DEVELOPING LEE SIDE TROUGHING AND UPPER LVL S/W. REGARDLESS OF INTENSITY... SHOWERS WITH PSBLY TSHWRS W/B DEVELOPING LATER THIS AFTERNOON AND MAKING WAY TO ERN AREAS DURING THE PRIME PYROTECHNIC WINDOW SO W/B ISSUING STATEMENTS IF NECESSARY WITH A TIMING LINE IF SVR TSTMS/HEAVY RAIN DEVELOPS. A CONCERN THIS EVENING WILL ALSO BE THE POTENTIAL FOR HEAVY RAIN. K VALUES CLOSE TO 40 WITH PWS IN EXCESS OF 2 SOME AREAS. GIVEN STATE OF THE ATMOSPHERE THINK THAT A 4 RAIN IN ISOLATED AREAS CERTAINLY NOT OUT OF THE QUESTION. WILL INCLUDE THAT LIKELYHOOD IN FOLLOWUP STATEMENT WHEN ZONES ARE READY. THU BEGINS SUNNY WITH SOME INSTABILITY SHOWERS DEVELOPING IN THE SRN END OF CFA DURING THE AFTERNOON. ONLY PUTTING 30/40 POP AT BEST. ENJOY THE 4TH... .PHI...NONE. SEE YA EBERWINE
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-050300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 255 PM EDT WED JUL 4 2001 ...SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAIN... SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING AGAIN LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF THE THUNDERSTORMS MAY ALSO BE ACCOMPANIED BY VERY HEAVY RAIN ESPECIALLY OVER SOUTHEAST PENNSYLVANIA...MARYLANDS EASTERN SHORE...DELAWARE... AND SOUTHERN NEW JERSEY. RAINFALL AMOUNTS MAY BE OVER AN INCH IN MANY AREAS...WITH AS MUCH AS THREE INCHES IN SOME SPOTS. AS OF 245 PM A SMALL CLUSTER OF THUNDERSTORMS WAS EXITING THE NEW JERSEY COAST AROUND BARNEGAT INLET. ANOTHER ISOLATED SHOWER WAS NEAR HAMMONTON NEW JERSEY. THE SHOWERS WILL BE MOVING INTO OR DEVELOPING OVER THE REGION AFTER 330 PM THEN MOVE EAST. IN ADDITION TO THE RAIN...SOME THUNDERSTORMS MAY ALSO BE ACCOMPANIED BY STRONG WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO IN THE EVENT SEVERE THUNDERSTORM WATCHES...OR WARNINGS BECOME NECESSARY AND FOR STATEMENTS PINPOINTING THE AREAS OF HEAVIEST RAIN. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. EBERWINE
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-050415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 411 PM EDT WED JUL 4 2001 ...SHOWERS AND THUNDERSTORMS DEVELOPING... AT 410 PM SHOWERS AND THUNDERSTORMS WERE DEVELOPING IN A LINE FROM THE SUSQUEHANNA VALLEY TO NORTHERN VIRGINIA. A SMALL CLUSTER OF THUNDERSTORMS WAS LOCATED ALONG THE BURLINGTON/OCEAN COUNTY BORDER IN NEW JERSEY. THE STORMS IN NEW JERSEY WERE MOVING TO THE NORTHEAST AT ONLY 20 MPH SO THESE WILL BRING HEAVY RAIN FOR THE NEXT HOUR. UNLESS OTHER STORMS DEVELOP...THE LINE OF THUNDERSTORMS WILL MOVE INTO THE WESTERN PART OF BERKS COUNTY PENNSYLVANIA AROUND 5 PM...CECIL COUNTY MARYLAND BETWEEN 5 AND 530...AND THE PHILADELPHIA AREA BETWEEN 530 AND 6 PM. NOT ALL AREAS WILL EXPERIENCE SEVERE THUNDERSTORMS OR HEAVY RAIN BUT PINPOINTING WHERE THE STRONGEST STORMS WILL BE IS STILL UNCERTAIN AT THIS TIME SO WE ASK THAT YOU STAY TUNED TO NOAA WEATHER RADIO IN THE EVENT SEVERE THUNDERSTORM WATCHES...OR WARNINGS BECOME NECESSARY AND FOR STATEMENTS PINPOINTING THE AREAS OF HEAVIEST RAIN. FOR ADDITIONAL WEATHER INFORMATION,u CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. EBERWINE
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2001Every state in 2001This day in weather historyWarnings in Maryland, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260208.